Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 74, NWS St. Louis, MO

April 29, 2017Madison County, Saint Francois County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 29, 2017, 6:44 AM CDT for Madison County, Saint Francois County, Missouri. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2017, 6:44 AM CDT (11:44 UTC)
Expired
May 1, 2017, 8:15 AM CDT
In force
50 hr
Issued by
NWS St. Louis, MO
Flood severity
Moderate

Counties Madison County, MO, Saint Francois County, MO

The radar

The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River near Roselle (ROZM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07034000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

097 
WGUS43 KLSX 291144
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
644 AM CDT SAT APR 29 2017

...The National Weather Service in St. Louis has issued a Flood 
warning for the following rivers in Missouri... 

  Little St Francis River near Fredericktown

  St Francis River below Roselle

.This Flood Warning is a result of 2 to 3 inches of rainfall the 
past 24 hours and 2 to 3  inches forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC123-187-301144-
/O.NEW.KLSX.FL.W.0073.170429T1144Z-000000T0000Z/
/FRZM7.2.ER.170429T0936Z.170429T1130Z.000000T0000Z.NO/
644 AM CDT SAT APR 29 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Little St Francis River near Fredericktown
* until further notice.
* At  6:30 AM Saturday the stage was 18.6 feet.
* Flood stage is 14.0 feet.
* Impact:  At 14.0 feet...Water exits the main channel along the left 
  bank immediately downstream of the Business 72 bridge.
* Impact:  At 12.0 feet...Water exits the river bank upstream of the 
  gage along the left bank.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/30  05/01  05/02  05/03  05/04


&&





St. Francis River
LAT...LON 3758 9031 3757 9030 3754 9030 3752 9043
      3756 9042                       

$$

MOC123-187-301143-
/O.NEW.KLSX.FL.W.0074.170429T1144Z-000000T0000Z/
/ROZM7.2.ER.170429T1023Z.170429T1130Z.000000T0000Z.NO/
644 AM CDT SAT APR 29 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the St Francis River below Roselle
* until further notice.
* At  6:30 AM Saturday the stage was 18.0 feet.
* Flood stage is 15.0 feet.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/30  05/01  05/02  05/03  05/04


&&





St. Francis River
LAT...LON MISSING


$$
1 follow-up statement
903 
WGUS83 KLSX 011315
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
815 AM CDT MON MAY 1 2017

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  St Francis River below Roselle


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC123-187-011345-
/O.CAN.KLSX.FL.W.0074.000000T0000Z-170501T1315Z/
/ROZM7.3.ER.170429T1023Z.170430T1715Z.170501T0825Z.NO/
815 AM CDT MON MAY 1 2017

The Flood Warning is cancelled for
  the St Francis River below Roselle.
* At  8:00 AM Monday the stage was 12.0 feet.
* Flood stage is 15.0 feet.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/02  05/03  05/04  05/05  05/06


&&





St. Francis River
LAT...LON MISSING


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 29, 3:59 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 29, 3:59 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
359 AM CDT Sat Apr 29 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 357 AM CDT Sat Apr 29 2017

The primary forecast concerns for today/tonight are heavy rainfall
and severe weather.

A nearly stationary front stretched from western TX NEWD into
central OK and EWD towards the MO/AR border at 08z. A broad area of
SHRA/TSRA was occurring near and north of the surface front early
this morning due to moisture transport across the boundary. A vort
max near the Four Corners region will induce a surface wave along
the boundary in western TX today, and the resulting circulations
will both sharpen the temperature and moisture gradients across the
boundary and cause it to lift northward as a warm front today.

Periods of SHRA/TSRA are expected to continue today and tonight due
to the persistent southerly flow of moisture over the boundary.
Forecast PW values of 1.6-1.8" are at +3SD for April in this part of
the country. There is still a concern for flash flooding due to the
combination of unusually high PW values, convective rainfall,
successive thunderstorms training over the same areas, and
antecedent rainfall/moist soils. No changes are planned to the
existing Flash Flood Watch at this time.

There is general model agreement that the warm front should lift to
near or perhaps slightly north of the St. Louis metropolitan area
today. This means that the warm sector will cover the southeastern
half of the LSX CWA as the surface low approaches from the southwest
and re-orients the western portion of the surface boundary into a N-
S oriented cold front by 12z Sun. Forecast 0-6km shear values of 30-
50 kts combined with modest instability in the warm sector as well
as increasing large-scale ascent ahead of the slowly approaching
upper vort max will be favorable for severe thunderstorms.

Kanofsky

.LONG TERM...  (Sunday through Friday)
Issued at 357 AM CDT Sat Apr 29 2017

Stormy, wet weather pattern will continue Sunday into Sunday
evening as the deepening upper level low moves northeastward through
the central Plains and into northwest MO by 06Z Monday.  The triple
point surface low will move northeastward through MO and northern IL
and drag a trailing cold front through our forecast area Sunday
afternoon and evening.  The threat for severe storms will continue
Sunday into Sunday evening, mainly across southeast MO and southwest
IL, southeast of STL where best instability will exist.  Deep layer
shear will be increasing Sunday as a strong mid level wind max
translates eastward into this area ahead of the approaching upper
level low. The threat for more heavy rain will continue as a strong
southerly low level jet ahead of the approaching 850 mb low brings
abundant low level moisture into our area on Sunday.  The flash
flood watch will continue until late Sunday night across most of the
forecast area, except a portion of northeast MO and west central IL.
The convection in the warm conveyor belt airstream will shift east
of the forecast area by 06Z Monday with the dry slot moving
northeastward into our area Sunday evening, southeast of the upper
level low. Will have some deformation zone/wrap-around type light
rain late Sunday night and Monday, mainly across northeast MO and
west central IL. Any precipitation will finally shift northeast of
our forecast area by Monday evening as the upper level and
associated occluded surface low shifts well northeast of the region.
Colder temperatures can be expected Sunday night and Monday due to
low level cold air advection behind the storm system, plus low level
cloud cover on Monday will limit solar insolation.  Highs on Monday
will be around 15 degrees below normal for the start of May. There
will only be a brief break in the precipitation Monday night and
Tuesday, then showers will spread eastward into much of the area
Tuesday night in a region of low-mid level warm air advection ahead
of an approaching and deepening upper level trough and over and
north of a developing surface front just south of the forecast area.
The models also depict increasing upper level divergence over our
area ahead of the approaching upper level trough.  The precipitation
will continue on Wednesday as a surface wave develops along the
front. There is some uncertainty as to how long this precipitation
will last with the GFS shifting most of the significant rain
southeast of our forecast area by by Wednesday evening, while the
ECMWF model closes off an upper level low in the base of the upper
level trough, deepening the surface low and keeping rain going
mainly across southwest IL until Thursday evening.  For now will
keep some low chance pops going across parts of southeast MO and
southwest IL until Thursday afternoon.

GKS

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 1157 PM CDT Fri Apr 28 2017

IFR conditions are expected to prevail for the TAF sites for much
of the valid period, especially as a frontal boundary to our south
will be slow to pull northward. Rain will continue to increase
from the south and impact most TAF sites thru much of the valid
period once it moves in. Looks like the best opportunity for a
break from the IFR conditions will be with the front moving to the
north late in the valid period, but it may not move thru any TAF
sites except for STL metro, and did lift CIGs into MVFR-low end
VFR as a result. Surface winds will be NE-E north of the front
and will begin to become oriented this way this evening and will
veer southerly when the front pushes north thru STL metro later on
Saturday. Winds will also become gusty later tonight and Saturday
as the storm system to the west winds up.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late Sunday night for Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
     Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
     MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
     Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.

IL...Flash Flood Watch through late Sunday night for Bond IL-Calhoun
     IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
     Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Apr 29, 4:25 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
425 AM CDT Sat Apr 29 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-300930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
425 AM CDT Sat Apr 29 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

Some severe thunderstorms are expected today and tonight,
especially across southeast Missouri and southwest Illinois.
Large hail and damaging winds will be the primary threat, although
isolated tornadoes will be possible as well.  Heavy rain is also
expected today and tonight and a flash flood watch continues for
most of the area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Severe thunderstorms will be possible Sunday and Sunday evening,
particularly across southeast Missouri and southwest Illinois.

A heavy rainfall event will persist through Sunday evening. A
flash flood watch continues in effect for most of the forecast
area until late Sunday night. A total of 3 to 5 inches of
rainfall is forecast with locally higher amounts possible,
especially along Interstate 44 in Missouri and Interstate 55 in
Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tonight. Spotters are
encouraged to report any severe weather or significant rainfall
amounts and flooding, if observed, to the National Weather
Service.

GKS

In the hours before

Local storm report, Apr 29, 1:02 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 AM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     HAIL             STE. GENEVIEVE          37.97N 90.05W
04/29/2017  M0.25 INCH       STE. GENEVIEVE     MO   TRAINED SPOTTER

&&

PW

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:28 PM CDTRiver Flood WarningLSXCole7 days
Apr 28, 8:28 PM CDTRiver Flood WarningLSXOsage9 days
Apr 28, 8:28 PM CDTRiver Flood WarningLSXOsage3 days
Apr 28, 8:52 PM CDTRiver Flood WarningLSXLincoln4 days
Apr 28, 8:52 PM CDTRiver Flood WarningLSXLincoln14 days
Apr 28, 8:52 PM CDTRiver Flood WarningLSXSaint Charles69 hr
Apr 28, 9:10 PM CDTRiver Flood WarningLSXReynolds7 days
Apr 28, 9:23 PM CDTRiver Flood WarningLSXGasconade, Montgomery12 days
Apr 28, 9:23 PM CDTRiver Flood WarningLSXGasconade, Montgomery11 days
Apr 28, 9:23 PM CDTRiver Flood WarningLSXFranklin, Warren9 days
Apr 28, 9:23 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis11 days
Apr 28, 9:40 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds29 min
Apr 28, 10:18 PM CDTRiver Flood WarningLSXLewis20 days
Apr 28, 10:18 PM CDTRiver Flood WarningLSXMarion19 days
Apr 28, 10:18 PM CDTRiver Flood WarningLSXMarion10 days
Apr 28, 10:18 PM CDTRiver Flood WarningLSXRalls20 days
Apr 28, 10:18 PM CDTRiver Flood WarningLSXLincoln43 days
Apr 28, 10:18 PM CDTRiver Flood WarningLSXSaint Charles40 days
Apr 28, 10:18 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis16 days
Apr 28, 10:18 PM CDTRiver Flood WarningLSXPerry, Sainte Genevieve43 days
Apr 28, 11:33 PM CDTSpecial Weather StatementLSXFranklin42 min
Apr 28, 11:42 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds, Washington48 min
Apr 29, 12:41 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve49 min
Apr 29, 1:53 AM CDTFlash Flood WarningLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more24 hr
Apr 29, 6:44 AM CDTRiver Flood WarningLSXMadison, Saint Francois48 hr
Apr 29, 10:45 AM CDTRiver Flood WarningLSXCallaway, Osage9 days
Apr 29, 1:07 PM CDTSpecial Weather StatementLSXCallaway, Cole, Osage38 min
Apr 29, 1:47 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Osage8 hr
Apr 29, 2:47 PM CDTSpecial Weather StatementLSXFranklin, Jefferson, Saint Charles, Saint Louis, Warren58 min
Apr 29, 2:53 PM CDTSevere Thunderstorm WarningLSXFranklin, Lincoln, Saint Charles, Saint Louis, Warren52 min
Apr 29, 3:08 PM CDTFlash Flood WarningLSXAudrain, Gasconade, Lincoln, Marion, Montgomery, Pike and 2 more8 hr
Apr 29, 3:17 PM CDTRiver Flood WarningLSXMadison48 hr
Apr 29, 3:24 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis51 min
Apr 29, 4:45 PM CDTRiver Flood WarningLSXMonroe4 days
Apr 29, 4:55 PM CDTRiver Flood WarningLSXMarion4 days
Apr 29, 4:55 PM CDTRiver Flood WarningLSXMarion47 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.